MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Model Number VBH131002A
Medical Device Problem Codes Separation Failure (2547); Difficult to Open or Close (2921)
Health Effect - Clinical Codes Fistula (1862); Pseudoaneurysm (2605)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.The device was not returned.Consequently, a direct product analysis was not possible.All information has been placed on file for use in tracking and trending.
 
Event or Problem Description
The following was reported to gore: the patient presented for av fistula pseudoaneurysm repair.The first gore® viabahn® endoprosthesis was placed without incident.The second gore® viabahn® endoprosthesis (oversized) was positioned and deployment started.As the deployment line was being pulled the device appeared to move so a gap was created between the two devices.To bridge the gap the doctor selected a third gore® viabahn® endoprosthesis.The third gore® viabahn® endoprosthesis was advanced into place and the deployment line pulled.The doctor placed his finger on the device as the resident slowly pulled the deployment line.After opening approximately 50%, the deployment line tension started to increase.After approximately 95% deployment, the deployment line stopped and appeared to be still attached to the device.The doctor removed the catheter and threaded the deployment line into another catheter, then pulled the deployment line while advancing the catheter, thus the device eventually partially opened.The doctor ballooned the partially opened device with no success so completed the procedure by placing a bare metal stent to hold the gore® viabahn® endoprosthesis open.The patient is fine.
 
Additional Manufacturer Narrative
Additional information: the device was not returned.Consequently, a direct product analysis was not possible.The following information was evaluated: dhr lot review for final devices and constraining sleeves using the master process sheets for rejects related to the aforementioned reported event; machine files for the loaders and constraining sleeve braiders near the time of manufacturing of the devices and constraining sleeves were evaluated for non-routine maintenance that could potentially contribute to deployment related issues.Based off of the evaluation performed, no manufacturing cause could be identified.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9589447
Report Number2017233-2020-00032
Device Sequence Number11681039
Product Code PFV
UDI-Device Identifier00733132623297
UDI-Public00733132623297
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2022
Device Model NumberVBH131002A
Device Catalogue NumberVBH131002A
Device Lot Number21133091
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight69